EconPapers    
Economics at your fingertips  
 

Geometrical and Spectral Properties of the Orthogonal Projections of the Identity

Luis González, Antonio Suárez and Dolores García

Journal of Applied Mathematics, 2013, vol. 2013, issue 1

Abstract: We analyze the best approximation AN (in the Frobenius sense) to the identity matrix in an arbitrary matrix subspace AS (A ∈ ℝn×n nonsingular, S being any fixed subspace of ℝn×n). Some new geometrical and spectral properties of the orthogonal projection AN are derived. In particular, new inequalities for the trace and for the eigenvalues of matrix AN are presented for the special case that AN is symmetric and positive definite.

Date: 2013
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1155/2013/435730

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:jnljam:v:2013:y:2013:i:1:n:435730

Access Statistics for this article

More articles in Journal of Applied Mathematics from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:wly:jnljam:v:2013:y:2013:i:1:n:435730